MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR HEATED HUMIDIFIER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR HEATED HUMIDIFIER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1056209
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Swelling/ Edema (4577); Limb Pain (4836)
Date of Event 09/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging dvt (deep vein thrombosis) with the leg swelling dramatically and leg pain so intense the patient could barely walk.Medical intervention was specified as being prescribed blood thinners for 6 months during which time the leg of the patient slowly returned to normal.The patient claimed to have used the device for over 5 years and suspended use upon hearing of the recall.The dvt occurred within one month of suspending use of the device.Approximately 13 months later (date not specified), the patient experienced another dvt after injuring the leg while moving furniture.The patient was subsequently recommended to remain on blood thinners indefinitely.The patient had unspecified tests performed to attempt to determine the cause of the dvt, but testing was unsuccessful in diagnosing the cause.The patient claims to have no personal or family history of clots, and attributes the events as occurring following the suspension of use of the device.The patient stated this experience has forever altered the course of the patient's life.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Since no device information was provided, the exact recall number is unknown.Possible recall numbers include z-1972-2021, z-1973-2021, and z-1974-2021.
 
Additional Manufacturer Narrative
The manufacturer previously reported that the manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging dvt (deep vein thrombosis) with the leg swelling dramatically and leg pain so intense the patient could barely walk.Medical intervention was specified as being prescribed blood thinners for 6 months during which time the leg of the patient slowly returned to normal.The patient claimed to have used the device for over 5 years and suspended use upon hearing of the recall.The dvt occurred within one month of suspending use of the device.Approximately 13 months later (date not specified), the patient experienced another dvt after injuring the leg while moving furniture.The patient was subsequently recommended to remain on blood thinners indefinitely.The patient had unspecified tests performed to attempt to determine the cause of the dvt, but testing was unsuccessful in diagnosing the cause.The patient claims to have no personal or family history of clots, and attributes the events as occurring following the suspension of use of the device.The patient stated this experience has forever altered the course of the patient's life.The product associated with this complaint was not returned to the manufacturer.This report is being sent to conclude that no further investigation is possible.No device has been returned.No further evaluation is possible at this time.Multiple attempts to have the device returned for evaluation and investigation were unsuccessful.In addition, capa pr 7211 documents the investigation into similar complaints, correction/removal activities have been initiated (refer to h.9), and complaint code trending is reviewed on a periodic basis to evaluate field quality performance, and as an input to risk management activities.

Brand Name
REMSTAR HEATED HUMIDIFIER
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key20480490
Report Number2518422-2024-102270
Device Sequence Number8275793
Product Code BZD
UDI-Device Identifier00606959004108
UDI-Public(01)00606959004108
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1056209
Device Catalogue Number1056209
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age67 YR
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite